MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Catalog Number C610134
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device was returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, (b)(4) has been referenced in the conclusions section of evaluation codes.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported that the angioseal evolution had failed.The following information was provided by the user: after the anchor was set, the doctor began to pull back on the device to deploy the collagen and while pulling back he noticed that there was no tamper tube and only the suture was present.The doctor said that the access site was not bleeding and that he thought he had hemostasis, but was unsure that the collagen deployed correctly.The doctor cut the device open and was able to locate the tamper tube in the sheath.The doctor was able to manually tamp the collagen and confirmed that there was no bleeding or hematoma at the site.It was reported that the patient condition was stable.It was reported that the procedure outcome was successful.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.One used 6fr angioseal evolution device was received for product evaluation.The returned device was subjected to visual analysis.The tamping tube was found fully exposed from the hemostatic sheath, which appeared to have been cut approximately 4.125" from the distal portion of the hemostatic hub.The distal portion of the hemostatic sheath, that was cut, was not returned.Approximately 4" of the carrier tube assembly could be seen exposed from the cut hemostatic sheath.There were several bends in the carrier tube assembly.There was an acute kink in the hemostatic sheath distal to the hub.The hub of the hemostatic sheath was properly mated with the body of the evolution device, which was in the rear lock position with the color bands fully exposed.The body of the evolution was then examined where a blood-like substance was found along the body of the device.There was a 0.054" gap between the upper and lower handle.The button was stiff.The upper handle was then removed exposing the gearbox.The rack was found in the proximal position with 2.33" of the rack remaining to be passed through the gearbox assembly.There was approximately half a turn of suture remaining on the spool.When examining the spool the suture stake could be seen partially rubbing against the clutch gear.The gearbox assembly was in the distal position.The gearbox was turned and limited resistance was felt until the rack attempted to pass through the carrier tube assembly.The rack was reversed and the carrier tube was removed due to extensive damage.The driver gear was then manually turned.The gearbox assembly could be turned with some stuttering of the rack as it advanced.However, there was not a substantial increase resistance felt.The gear teeth were then examined for any damage and no damage was observed.The rack was examined and a small piece of lime green plastic was observed in the suture slit.However, this is not believed to have contributed to the stuttering of the rack as the material was easily dislodged.The complaint could be confirmed for tamping issues based on the returned device.However, at this time it is unclear if the user hit the suture release button prematurely or if true excessive resistance to the advancement of the tamping tube was experienced.The rack could not be passed through the carrier tube assembly due to the damage sustained to the carrier tube assembly.This damage was likely sustained during use.Slight stuttering of the rack was felt when the functionality of the gearbox was tested.The root cause of the stuttering could not be determined.Similar events are being investigation through the quality system.The exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
6F ANGIO-SEAL EVOLUTION VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key6940981
Report Number2243441-2017-00148
Device Sequence Number10981130
Product Code MGB
UDI-Device Identifier05415067002839
UDI-Public05415067002839
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Catalogue NumberC610134
Device Lot Number5903533
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/15/2017
Supplement Date Received by Manufacturer11/07/2017
Initial Report FDA Received Date10/11/2017
Supplement Report FDA Received Date12/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1